|Online since 2002|
Nexium Side EffectsIf you've used Nexium, please help others by sharing your experience with side effects. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
Forgetful, joint pain and frootloop attacks
My mom is taking 40my mg I want to get her off it. She has forgetful jointpain and frootloop atacks. I bought enzymes and priobotic jus wish she could b here im right is thus a good stars. To get her off the purple pill.if people would understand what not to rake garbage. Food n their I systems and go light clean this wouldn't take happen help us please.
AskDocWeb: Hi Amy. It might help if you talk to your mom about why she is taking this purple pill. She wants to feel better and she hopes that this pill will help her do that.
I have been taking Nexium 40mg for a week. Since the second day I have nasty taste continually in my mouth which makes me sick to my stomach. Is this a normal side effect?
AskDocWeb: It is certainly not unusual because this is both a possible side effect of Nexium and a symptom of GERD.
Does eating gluten while taking Nexium cause vomiting?
Would eating foods with gluten while taking Nexium cause vomiting? It seems the only time I experience vomiting is after eating foods with gluten. Is there anything I can do, besides eliminating all gluten from my diet to stop the vomiting?
AskDocWeb: It is not the combination of gluten and Nexium that causes vomiting. Some people just cannot tolerate gluten. For those who have celiac disease, eating gluten can cause severe immune system reactions including vomiting, weight loss, diarrhea, and illness.
For vomiting, there are over-the-counter products you can take such as Emetrol and dramamine (Dimenhydrinate). However, there are also several home remedies that we have tried over the years. The one that works best for us is to boil a cup of water and add one teaspoon of cinnamon or a cinnamon stick and then a tablespoon of honey to be sipped slowly. Some people suggested using powdered clove in place of the cinnamon but we haven't tried that because the cinnamon works so well. Let us know if it works for you.
Remember that while vomiting continues, you are losing liquids so replace your electrolytes with a supplement like Gatorade.
Note for Zach: If you go barefoot in your home and your stairs are carpeted, do NOT use Vicks VapoRub for athlete's foot. Although it will provide some relief it will also make the soles of your feet so smooth that you will think they are coated with teflon. Trying to walk up or down carpeted stairs is LIKELY to result in your feet slipping out from under you.
I was prescrbed Nexium after endoscopy diagnosis...hiatus hernia. I constantly felt sick and dizzy after taking it, whether before meals or after meals. Constant vomiting, decided not to take it.
Weight gain on PPIs
All ppi's have made me gain weight. I have put on nearly a stone whilst being on them, I now have the choice of being pain free or being a fatty????? Now there's a wonderful choice!!! Can anyone tell me if I do come off these pills will I lose weight immediately, or will it take time??? Cheers
AskDocWeb: Losing weight in a healthy manor almost always takes time. However, don't stop taking your PPI without talking to your doctor first. Rebound acidity after discontinuing PPIs can last for up to 4 weeks.
Bad stomach aches every day
My daughter is 7 years old and has been on nexium for over a year now she has started having real bad stomach aches every day. On a daily basis I get a phone call from the school nurse that she is in there with her stomach hurting. Should I stop the medicine or what should I do cause I have a fellin that the medicine is the problem.
AskDocWeb: It sounds like it is time to check with her pediatrician. When a child complains of any persistent pain, whether abdominal, headache, knee or any other pain, you should call your doctor.
I experienced severe heartburn after taking a prescription strength ibprofen that my doctor gave me after a vein ablation. It lasted 12 hours and went to ER. I was given protonix for a suspected ulcer that since have found out that I do not have. My gastroenterologist switched me to aciphex and ended the entire treatment after 17 days. I had all of the side effects...severe anxiety, tingling in arms and legs, dizziness, headaches, insomnia. It was hard to get through the two weeks. The doctor said to go off, just stop taking the drug. I went one day off and one day on and switched to Zantac for three days. Will I experience acid rebound? It seems that the doctors are not concerned at all about weaning short time users.
AskDocWeb: Patients who use PPIs for only a short time are not likely to suffer acid rebound.
Looking for alternatives to Nexium
I was one of the first patients prescribed Nexium when it FDA approved. Years later, a few weeks ago, within 10-15 minutes after taking Nexium, I get gas, cramps and diarrhea. I am looking for other alternatives. Can Bismuth take the place of Nexium? I will have painful heartburn if I quit.
AskDocWeb: There are prescription and non-prescription alternatives to Nexium. For prescription you might want to ask your doctor about using Helidac® or Pylera®, both of which have low numbers when it comes to the incidence rate of side effects.
Bismuth subsalicylate (Pepto-Bismol) has demonstrated in vitro activity against most strains of H. pylori but its method of action is different than Nexium. Antacids such as Pepto-Bismol coat the esophagus and act as a barrier to reflux acid. Pepto-Bismol is not recommended to be used for more than 3 weeks and may not be an option it if you can't take aspirin. It may also make your tongue and stools black but the color change usually does not indicate anything serious. You may have to brush your teeth and tongue after taking Pepto-Bismol in order to keep your tongue from turning black. If you have any health risks, talk with your doctor before you start taking an antacid.
There are also lifestyle changes that you can make to help relieve the symptoms of heartburn. Others have found the following to be helpful.
As an alternative to trying alternatives you could also consult with a specialist (Gastroenterologist) to address the cause of the problem instead of just treating the symptoms year after year.
Diarrhea and vomiting
I have been taking Nexium 40mg once a day for at least the past 6 years. I was originally taking Prevacid until my insurance no longer covered it. About 4 years ago I started having bouts of vomiting and diarrhea. These episodes would happen sometimes months apart and then sometimes as frequently as a week apart. At one time I had gone 9 months without an episode and then it was back. I have been through every test imaginable and some have even been repeated to no avail. I just went through a month of hell with episodes every week for the last four weeks. When these occur they come on very fast. I feel fine one minute and the next I'm running to the bathroom. It starts with the diarrhea and then normally the vomiting follows moments later. These episodes last up to 24 hours and I'm confined to bed. It takes a good 2-3 days to get over. I don't believe it's a food thing because I've never had the same thing twice before an episode. I'm at my wits end and wanted to know if you think it could be the Nexium.
AskDocWeb: It might be, diarrhea and nausea/vomiting are known possible side effects of Nexium. It may be worth your while to talk to your doctor about trying alternatives.
Read more feedback about Nexium.
Report - 50 - 51 - Page 52 - 53 - 54 - 55 - Last Page 66
If you find this page useful share it with others. Use the form below to ask a question about side effects or share your experience with Nexium. Please note that all addresses are held confidential.
Thanks for stopping by.
This consumer advocate website is protected by copyright © 2007-2011 Askdocweb, Inc. All Rights Reserved. This is a layman's report on Nexium and is not intended to replace discussions with a health care provider. Do not use the information on this forum as a substitute for your doctor's advice. Always consult your doctor before taking any drug and follow your doctor's directions. Source material: Food and Drug Administration, Medline, Physician's Desk Reference, and the largest community of people in the world, those who are concerned about side effects and healthcare.